Newsletter

Pol. Merkur. Lek (Pol. Med. J.), 2014, XXXVII/218: 108-110 Maximize

Pol. Merkur. Lek (Pol. Med. J.), 2014, XXXVII/218: 108-110

Title: Thyrotoxicosis induced by interferonotherapy of chronic hepatitis C in a woman with Hashimoto’s thyroiditis

/ Authors: Kozielewicz D., Junik R., Halota W.

More details

09/218

40,00 zł

SUMMARY IN POLISH & ENGLISH. FULL ARTICLE ONLY IN POLISH.

Thyrotoxicosis induced by interferonotherapy of chronic hepatitis C in a woman with Hashimoto’s thyroiditis


Kozielewicz D.1, Junik R.2, Halota W.1

Collegium Medicum in Bydgoszcz Nicolaus Copernicus University in Toruń, Poland: 1Department of Infectious Diseases and Hepatology; 2Department of Endocrinology and Diabetology

Interferon alpha in combination with ribavirin has been for years a standard therapy of chronic hepatitis C (CHC). This treatment is burdened with numerous side effects, including thyroid dysfunctions. Their incidence in patients receiving dual therapy is estimated at 4.6–33.3%. The paper presents a case of a patient with Hashimoto's thyroiditis, in whom at the time of CHC therapy with pegylated interferon alfa and ribavirin hyperthyroidism episode evolved with an increased level of TSH receptor antibodies after introducing an antiviral treatment and its decrease after the use of antithyroid drugs. After a short break, this therapy was continued, without achieving the therapeutic success. The authors take up the discussion on the possibility of taking CHC therapy in this patient in the future. Participants are an endocrinologist and a hepatologist.

Key words: hyperthyroidism, pegylated interferon alpha, thyroid autoantibodies

Pol. Merk. Lek., 2014, XXXVII, 218, 108